MAUDE Adverse Event Report: ARTHROCARE CORPORATION MAGNUM 2 KNOTLESS IMPLANT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION MAGNUM 2 KNOTLESS IMPLANT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number OM-1502
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, two (2) magnum 2 knotless suture snapped when winding the knob after securing the anchor on the patient's bone.It is unknown if there was a back-up device available or if there was a delay.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual evaluation shows a single device was returned without any original packaging.The wire to pass sutures has broken.The anchor has been deployed and was not returned.A functional evaluation shows the wheel could be turned in both directions.The magnum 2 is a single use device and could not be fully functional tested.The wire to load sutures has been broken.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include: (1) improper suture loading, (2) excessive tensioning.Or (3) improper alignment of the inserter handle with the bone hole.No containment or corrective actions are recommended at this time.

Brand Name
MAGNUM 2 KNOTLESS IMPLANT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18187781
Report Number3006524618-2023-00451
Device Sequence Number15257865
Product Code MBI
UDI-Device Identifier00817470005486
UDI-Public00817470005486
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K042914
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Catalogue NumberOM-1502
Device Lot Number2130384
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown